MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT; INSTRUMENT, ENT MANUAL SURGICAL

ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT; INSTRUMENT, ENT MANUAL SURGICAL
Catalog Number RSP0616MFSN
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is lrc/pgw.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (231002a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a hybrid functional endoscopic sinus surgery (fess) procedure, right after dilating the right sphenoid sinus, when the 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / 231002a-pc) was removed, it broke in half across the diameter and separated from the flexible catheter.It was reported that to troubleshoot, the relieva spinplus nav was replaced, the issue was resolved and the procedure was resumed.There was no report of any negative patient impact.On 08-dec-2023, additional information was received.Per the information, the spinplus nav was used to treat left sphenoid sinus first; the right sphenoid sinus was dilated second.It was not known if the spinplus nav broke after it was removed from the patient¿s anatomy; per the acclarent clinical representative, ¿it was brought to my attention outside of the patient¿s anatomy.¿ it was unknown if the balloon catheter component broke into two or more pieces.It was not known if there were any fragments of the balloon catheter inside the patient¿s right sphenoid, ¿the dr.Did a visual exam under direct endoscope visualization.And proceeded with the case.¿ it was unknown if the reported issue resulted in any clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 02-jan-2024.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 6mm x 16mm relieva spinplus navigation balloon sinuplasty system was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the balloon component was no longer attached to the balloon catheter, which was confirmed to be undamaged.In addition, the clear guard of the handle has two (2) kinks.The guide catheters were not returned.Microscopic inspection was performed.Under magnification, residues of plastic were observed on the balloon proximal bond, where the balloon had been previously adhered to the balloon catheter.A review of manufacturing documentation associated with this lot (231002a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint was confirmed since the balloon catheter was no longer attached to the balloon catheter.With the amount of information available, a root cause for the failure encountered cannot be determined; however, the issue was confirmed to have occurred intra-operatively after performing the second dilation, therefore, procedural factors may have contributed to the issue reported.Balloon detachment in patient¿s body is a potential risk that can be caused due to the removal of the balloon before being fully deflated.It should be noted that product failure could be caused by multiple factors.However, instructions for use (ifu) states the following warning/recommendation: - never advance or retract the relieva® spin sinus guide catheter tip, or sinus balloon catheter against unknown resistance, as this could cause tissue trauma or device damage.- do not try to move the sinus guide catheter tip or sinus balloon catheter while the sinus balloon is inflated, as this could cause tissue trauma or device damage.- to prevent damage to the sinus balloon catheter, it is recommended that the sinus balloon be retracted entirely into the sinus guide catheter tip before removal from the nasal cavity.- if excessive force is encountered during sinus balloon retraction into the sinus guide catheter tip, use a second hand to completely retract the sinus balloon into the guide tip before attempting to remove it from the nasal cavity.The clear guard kink conditions were not originally reported in the complaint and are not related to the failure reported and are most likely related to post-operative handling and shipping of the device since the guide catheter was not assembled to protect this portion of the device.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18332266
Report Number3005172759-2023-00068
Device Sequence Number15129248
Product Code LRC
UDI-Device Identifier10705031241015
UDI-Public10705031241015
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Catalogue NumberRSP0616MFSN
Device Lot Number231002A-PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/04/2024
02/02/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/04/2024
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown